Alert archive / Arkansas / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 392, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Oct 14, 2018, 7:11 PM CDT for Ashley County, Arkansas. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 14, 2018, 7:11 PM CDT (00:11 UTC)
- Expired
- Oct 14, 2018, 8:00 PM CDT
- In force
- 49 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Ashley County, AR
The radar
The Little Rock radar (KLZK), 180 km from the middle of the area, began a volume at 00:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 00:00Z, 0.2 hours before the alert went out and 180 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 216 J/kg
- Mixed-layer CIN
- -118 J/kg
- Mixed-layer LCL
- 1606 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 28 m²/s²
- 0-3 km storm-relative helicity
- 82 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
207
WUUS54 KJAN 150011
SVRJAN
ARC003-150100-
/O.NEW.KJAN.SV.W.0392.181015T0011Z-181015T0100Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Jackson MS
711 PM CDT SUN OCT 14 2018
The National Weather Service in Jackson has issued a
* Severe Thunderstorm Warning for...
Northeastern Ashley County in southeastern Arkansas...
* Until 800 PM CDT.
* At 711 PM CDT, a severe thunderstorm was located near Hamburg,
moving east at 25 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* This severe thunderstorm will be near...
Snyder around 730 PM CDT.
Portland around 740 PM CDT.
Montrose around 745 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3339 9146 3317 9146 3320 9182 3340 9184
TIME...MOT...LOC 0011Z 260DEG 24KT 3329 9177
HAIL...1.00IN
WIND...60MPH
$$
NF1 follow-up statement
058
WWUS54 KJAN 150045
SVSJAN
Severe Weather Statement
National Weather Service Jackson MS
745 PM CDT SUN OCT 14 2018
ARC003-150100-
/O.CON.KJAN.SV.W.0392.000000T0000Z-181015T0100Z/
Ashley AR-
745 PM CDT SUN OCT 14 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM CDT
FOR NORTHEASTERN ASHLEY COUNTY...
At 745 PM CDT, a severe thunderstorm was located over Montrose, or 14
miles west of Lake Village, moving east at 25 mph.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
This severe thunderstorm will remain over mainly rural areas of
northeastern Ashley County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Continuous cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.
&&
LAT...LON 3320 9146 3324 9166 3340 9167 3339 9146
TIME...MOT...LOC 0045Z 262DEG 22KT 3331 9153
HAIL...1.25IN
WIND...60MPH
$$
NFWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 14, 6:55 PM CDT, 16 minutes earlier.
Area forecast discussion, Oct 14, 6:55 PM CDT, 16 minutes before
Area Forecast Discussion...UPDATED National Weather Service Jackson MS 655 PM CDT Sun Oct 14 2018 .UPDATE... Updated for 00Z aviation discussion && .AVIATION... 00Z TAF discussion: A stray thunderstorms cannot be ruled out in the vicinity of GLH through early this evening, but otherwise anticipate only shower chances tonight, mainly confined to the GLH/GWO corridor once again. Elsewhere, some low clouds (MVFR to locally IFR) will build in late tonight and potentially take until mid morning to improve to VFR at most sites. Confidence of IFR conditions is highest around daybreak at HBG/PIB due to potential for some fog as well. A cold front will be moving through the region from the northwest between daybreak and mid afternoon. MVFR cloud ceilings and some isolated to scattered showers should build in after the front passes with surface winds switching from light and southerly to gusting above 15 mph at times from the north. /BB/ && .DISCUSSION... Tonight and Monday: Southwest flow aloft will remain in place from the Southern Plains through the mid Mississippi River Valley as a shortwave trough digs through the Inter-Mountain West before becoming cutoff over the Desert Southwest. Broad sub-tropical ridging from the northeast Gulf of Mexico extending across Florida will also make a subtle shift east through the period. Meanwhile at the surface, a cold front remains nearly stationary from northeast Texas into southeast Arkansas with isentropic ascent along the frontal boundary supporting extensive cloud cover and isolated to scattered showers and thunderstorms. Training showers and thunderstorms are expected to increase in coverage tonight as the low level jet strengthens, but the bulk of this activity will remain to our northwest. However, a few showers or storms could clip the northwest ArkLaMiss Delta area through the early morning hours. Additionally, cloud cover will increase area wide overnight with areas of patchy fog possible across the Pine Belt. Confidence in dense fog is low right now owing to uncertainty as to how much cloud cover will hamper greater fog potential so will hold off on any mention in the HWO/graphics. By tomorrow, the cold front will begin oozing slowly southeast and is progged to be located in the vicinity of the Natchez Trace by tomorrow evening. Ahead of the front, latest hi-res CAM guidance and their respective forecast soundings indicate that the majority of the area will remain capped with the exception being over southeast Mississippi/Pine Belt. Sufficient heating should be realized over this area to erode the capping inversion and support a cluster of scattered thunderstorms during the mid to late afternoon hours. Elsewhere, a composite outflow boundary from the aforementioned overnight showers and storms to our northwest is expected to push through the northwest half of the area through the morning hours. Isolated to scattered showers will be possible along and behind this boundary, but activity is not expected to be widespread or persist throughout the day. There will be a significant contrast in temperatures across the area as the front moves in with highs over the northwest Delta struggling to hit 70 during the morning ahead of the front while locations across the Pine Belt are expected to warm into the mid 80s. /TW/ Monday night through Sunday: Overall, cooler temperatures and greater rain chances are expected through much of the longer term period. Come Monday evening our CWA will be between a closed low over the desert southwest and a mid level high centered just east of the Florida peninsula. This will result in southwest flow atop of a cold front that will be across our southeast zones during the evening that will drift south of our CWA by Tuesday morning. This will lead to a relatively shallow cool and drier airmass beneath a warm moist flow aloft that will contribute to extensive cloud cover and rain development. This period of mostly light rain is expected to continue into Wednesday. In the wake of the cold front, Tuesday morning lows will be in the lower 50s across the delta. Due to the cloud cover and light rain through the day temperatures will remain in the 50s over much of our Northwest. Wednesday morning is expected to be the second coolest morning of the forecast period with morning lows in the upper 40s across our northwest zones. Although the closed low and mid level high will change little through the middle of the week, induced mid level ridging over the central and southern Plains will develop by Wednesday night while a >1028mb high becomes centered over the mid Mississippi valley. This looks to bring an end to the light rain production over the region. Dry weather is expected Wednesday night through Thursday night but rain chances return Friday. Models differ with the demise of the closed low over the desert southwest but agree that a potent northern stream shortwave will deepen the longwave trough over the north central and northeast CONUS sending another cold front our way. Rain chances look to increase Friday into Saturday ahead of this approaching cold front. The Canadian is the fastest and the ECMWF is the slowest with fropa in our CWA but this appears to be a clearing cold front by Sunday morning leading to the coldest morning of the forecast period. The northern half of our CWA could see morning lows in the 40s Sunday provided the cold front does not come in slower. /22/ && .PRELIMINARY POINT TEMPS/POPS... Jackson 68 83 61 66 / 3 26 34 38 Meridian 67 85 63 73 / 4 31 47 30 Vicksburg 69 81 57 61 / 7 30 30 57 Hattiesburg 68 86 69 78 / 5 58 54 31 Natchez 69 82 59 65 / 5 33 34 39 Greenville 67 72 52 54 / 23 44 36 62 Greenwood 69 75 57 59 / 16 36 30 58 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...None. LA...None. AR...None. && TW/22/BB
Hazardous weather outlook, Oct 14, 2:29 PM CDT, 4 hours 42 minutes before
Hazardous Weather Outlook National Weather Service Jackson MS 229 PM CDT Sun Oct 14 2018 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 151930- Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland- Madison LA-Franklin LA-Catahoula-Tensas-Concordia-Bolivar- Sunflower-Leflore-Grenada-Carroll-Montgomery-Webster-Clay-Lowndes- Choctaw-Oktibbeha-Washington-Humphreys-Holmes-Attala-Winston- Noxubee-Issaquena-Sharkey-Yazoo-Madison MS-Leake-Neshoba-Kemper- Warren-Hinds-Rankin-Scott-Newton-Lauderdale-Claiborne-Copiah- Simpson-Smith-Jasper-Clarke-Jefferson-Adams-Franklin MS-Lincoln- Lawrence-Jefferson Davis-Covington-Jones-Marion-Lamar-Forrest- 229 PM CDT Sun Oct 14 2018 This hazardous weather outlook is for portions of southeast Arkansas, northeast Louisiana, central Mississippi, north central Mississippi, and south central Mississippi. .DAY ONE...Tonight and Monday The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Monday night through Saturday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations is not expected through next Saturday. 1 && ...HAZARD LEGEND... No short term hazards expected. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN Home page... https://www.weather.gov/jan Stay Aware, Stay Safe NWS JAN Briefing Page... https://www.weather.gov/jan/safe Latest Weather Briefing... https://www.weather.gov/jan/weather_briefing Tropical page... https://www.weather.gov/srh/tropical?office=jan National Hurricane Center Home Page... https://www.nhc.noaa.gov/ Find NWS JAN on Facebook... https://www.facebook.com/NWSJacksonMS Follow NWS JAN on Twitter... @NWSJacksonMS Follow NWS JAN on Youtube... https://www.youtube.com/user/NWSJacksonMiss
In the hours before
Special weather statement, Oct 14, 6:16 PM CDT, 55 minutes before
Special Weather Statement
National Weather Service Jackson MS
616 PM CDT SUN OCT 14 2018
ARZ074-142345-
Ashley AR-
616 PM CDT SUN OCT 14 2018
...A STRONG THUNDERSTORM WILL AFFECT WESTERN ASHLEY COUNTY UNTIL 645
PM CDT...
At 616 PM CDT, Meteorologists were tracking a strong thunderstorm 7
miles southeast of Moro Bay State Park, or 12 miles northwest of
Huttig, moving east at 30 mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.
This strong thunderstorm will be near...
West Crossett around 640 PM CDT.
North Crossett around 645 PM CDT.
Other locations impacted by this storm include Blanchton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3315 9211 3316 9212 3316 9214 3321 9213
3321 9208 3324 9209 3325 9205 3328 9204
3328 9200 3330 9200 3331 9198 3335 9199
3335 9197 3338 9196 3340 9199 3340 9194
3308 9188 3307 9212 3309 9214
TIME...MOT...LOC 2316Z 257DEG 27KT 3321 9227
NFThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 14, 7:49 PM CDT | Severe Thunderstorm Warning | JAN | Chicot | 45 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.